MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW, TIBIA T2 TIBIA 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HOLDING SCREW, TIBIA T2 TIBIA 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0370
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "t2 tibia nail unable to be disconnected from nail adapter.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned for evaluation, but a few images were shared which confirms the alleged failure.A device inspection was not possible since the affected device was not returned.However, a few images from the complaint site were received through which the alleged failure could be confirmed.The nail, nail adapter and the nail holding screw appeared to be stuck.The nail adapter was observed to be not properly engaged with the nail, while the nail holding screw was also partially inserted, most likely due to the jamming.The batch record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More information as well as the device must be available in order to determine the exact root cause.However, the most probable cause of the failure is the seizing of nail holding screw with the nail under high loading with some misalignment of the threads involved (cold welding).If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition is unknown.
 
Event or Problem Description
As reported: "t2 tibia nail unable to be disconnected from nail adapter.".

Brand Name
NAIL HOLDING SCREW, TIBIA T2 TIBIA 10 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11098138
Report Number0009610622-2020-01086
Device Sequence Number836889
Product Code LXH
UDI-Device Identifier04546540196484
UDI-Public04546540196484
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0370
Device Catalogue Number18060370
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR